Advanced Search
MyIDEAS: Login to save this paper or follow this series

A Partial Characterization of the Solution of the Multidimensional Screening Problem with Nonlinear Preferences

Contents:

Author Info

  • Suren Basov

Abstract

In this paper I apply the Hamiltonian method to solve the relaxed multidimensional screening problem. I also illustrate by some examples that the Hamiltonian technique coupled with implementability criterion developed by Carlier [2002] sometimes allows us to arrive at a complete solution of a screening problem.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.economics.unimelb.edu.au/downloads/wpapers-02/860.pdf
Our checks indicate that this address may not be valid because: 404 Not Found (http://www.economics.unimelb.edu.au/downloads/wpapers-02/860.pdf [301 Moved Permanently]--> http://fbe.unimelb.edu.au/economics/downloads/wpapers-02/860.pdf). If this is indeed the case, please notify (Marisa Cerantola)
Download Restriction: no

Bibliographic Info

Paper provided by The University of Melbourne in its series Department of Economics - Working Papers Series with number 860.

as in new window
Length: 62 pages
Date of creation: 2002
Date of revision:
Handle: RePEc:mlb:wpaper:860

Contact details of provider:
Postal: Department of Economics, The University of Melbourne, 5th Floor, Economics and Commerce Building, Victoria, 3010, Australia
Phone: +61 3 8344 5289
Fax: +61 3 8344 6899
Email:
Web page: http://www.economics.unimelb.edu.au
More information through EDIRC

Related research

Keywords:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Armstrong, Mark, 1996. "Multiproduct Nonlinear Pricing," Econometrica, Econometric Society, vol. 64(1), pages 51-75, January.
  2. Armstrong, Mark, 1999. "Price Discrimination by a Many-Product Firm," Review of Economic Studies, Wiley Blackwell, vol. 66(1), pages 151-68, January.
  3. Jean-Charles Rochet & Philippe Chone, 1998. "Ironing, Sweeping, and Multidimensional Screening," Econometrica, Econometric Society, vol. 66(4), pages 783-826, July.
  4. Paul Milgrom & Ilya Segal, 2002. "Envelope Theorems for Arbitrary Choice Sets," Econometrica, Econometric Society, vol. 70(2), pages 583-601, March.
  5. Rochet, J. C., 1985. "The taxation principle and multi-time Hamilton-Jacobi equations," Journal of Mathematical Economics, Elsevier, vol. 14(2), pages 113-128, April.
  6. Rochet, Jean-Charles, 1987. "A necessary and sufficient condition for rationalizability in a quasi-linear context," Journal of Mathematical Economics, Elsevier, vol. 16(2), pages 191-200, April.
  7. Wilson, Robert, 1997. "Nonlinear Pricing," OUP Catalogue, Oxford University Press, number 9780195115826, September.
  8. Carlier, Guillaume, 2001. "A general existence result for the principal-agent problem with adverse selection," Journal of Mathematical Economics, Elsevier, vol. 35(1), pages 129-150, February.
  9. Mussa, Michael & Rosen, Sherwin, 1978. "Monopoly and product quality," Journal of Economic Theory, Elsevier, vol. 18(2), pages 301-317, August.
  10. Adams, William James & Yellen, Janet L, 1976. "Commodity Bundling and the Burden of Monopoly," The Quarterly Journal of Economics, MIT Press, vol. 90(3), pages 475-98, August.
  11. Basov, Suren, 2001. "Hamiltonian approach to multi-dimensional screening," Journal of Mathematical Economics, Elsevier, vol. 36(1), pages 77-94, September.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Suren Basov, 2004. "Lie Groups of Partial Differential Equations and Their Application to the Multidimensional Screening Problems," Econometric Society 2004 Australasian Meetings 44, Econometric Society.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mlb:wpaper:860. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marisa Cerantola).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.